Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Have hypertension, taking norvasc, losartan. After medicine readings high, so took aspirin still high. What to do?

I have high blood pressure, My doctor placed me on Norvasc 10 mg and losartan/hctz 100/12.5 daily. This morning about 8am I took my medicine after I measured my BP 149/87. This evening i took my BP at 7.30pm and it read 167/91. Then I got worried and took my normal dose of Norvasc 10 + Losartan/hctz 100/12.5 again and I added one Aspirin 80mg. An hour later my BP read 169/91. I don't feel anything abnormal happening to me. What should I do now. My e-mail is YYYY@YYYY
Asked On : Wed, 17 Apr 2013
Answers:  2 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
You are having Essential Hypertension and your Physician given you treatment that is Amlodipine (Norvasc) Losartan and HCTZ combination, these are very good drugs please continue to take regularly as guided by your doctor.
Blood pressure varies at different time and if you are recording with electronic instruments then it can also have little variation.
Please do not take repeat dose by your self, as it can cause problems and ask doctor adjust time of drugs to be taken.
Please do not worry and if BP is persistently high then visit you doctor to get adjustment of the dose.
please take care of your diet reducing salt to
In case you take alcohol and smoke stop both.
Take care
Good Luck.
Answered: Wed, 17 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Jay Patel's  Response

Based from the information provided it seems that you are suffering from difficult to control high blood pressure.

Now let me give you some more information about the medication you are taking and what may help to lower you blood pressure and why taking aspirin did not had any change to your blood pressure.

1) LOSARTAN AND NORVASC are the medication which acts on kidney which STOPS certain chemical fromation that signals heart to work heart and constriction of blood vessels. In turn helps lowering blood pressure.

2) HTCZ - is medication which is know as water pill or basically make you pee a lot, getting rid of excess of water from blood so that by lowering blood volume the blood pressure goes down.

3) ASPIRIN - is blood thinner and has no role in lowering blood pressure, its a pill which will cause the blood not to clot. Hence you did not see any pressure changes after taking aspirin.

Here are few things that can help reduction of blood pressure other then medication
a) STRESS RELIEF - yoga / meditation
c) LONG WALK AT slow strides and taking long breaths.
d) Regular exercises
e) Healthy food and reducing weight helps a great deal.

Hope I was able to address all of your concern.


Answered: Wed, 17 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor